Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 18, 2022, 6:21 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 18, 2022, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
Counties Arthur County, NE, Keith County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted.
430
WWUS83 KLBF 190021
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Mon Jul 18 2022
NEZ022-035-036-056-057-059-190100-
Deuel NE-Arthur NE-McPherson NE-Garden NE-Lincoln NE-Keith NE-
721 PM CDT Mon Jul 18 2022
...Strong thunderstorms will impact portions of Arthur, Keith,
northwestern Lincoln, southeastern Garden, southwestern McPherson and
northeastern Deuel Counties through 800 PM CDT/700 PM MDT/...
At 720 PM CDT/620 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Arthur to 7 miles north of Brule. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Arthur, Paxton, Keystone, Kingsley Dam, Sarben, Lemoyne,
Roscoe, Flatts, Bucktail Lake, Three Mile Lake, Eagle Gulch
Campground, Ruthon, Haythorn Lake, Clear Creek State Wildlife
Management Area, Big Lamunyon Flats, Nevens, Broganville, McKeag and
Otter Creek Campground.
This includes the following highways...
Highway 61 between mile markers 85 and 129.
Highway 92 between mile markers 117 and 191.
Interstate 80 in Nebraska between mile markers 124 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4166 10116 4101 10132 4117 10212 4164 10205
TIME...MOT...LOC 0020Z 275DEG 22KT 4149 10185 4120 10194
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 18, 5:54 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 18, 5:54 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 654 PM CDT Mon Jul 18 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 327 PM CDT Mon Jul 18 2022 The CAMs, ECM and the RAP continue to show isolated thunderstorms this evening. The latest model runs suggest the Cheyenne divide would be the most favored location for storm development and this is consistent with a surge of hot dry west winds moving through that area this afternoon. Moisture aloft is good with PWAT around 1.3-1.4 inches and winds aloft weak, 20-30kt at h500-300mb. The 20-30% h850- 700mb shown in the RAP and the HRRR wind gust product suggest gusty winds are likely and the RAP sounding near Ogallala would suggest more- the potential for damaging wind gusts. The RAP models shows the CAPE, less than 1000 J/KG, forming at the top of the mixed layer- 500mb. The forecast this evening is guarded with isolated dry thunderstorms and gusty winds. The deterministic models are cooler and windier Tuesday. The prospect of 100s across swrn Nebraska appears low at this point. The short term model blend plus bias correction was the basis for highs in the upper 80s northwest to upper 90s southwest. This forecast is slightly cooler than the guidance blend and the NBM 50th percentile. .LONG TERM...(Wednesday through Monday) Issued at 327 PM CDT Mon Jul 18 2022 There is not much change in the extended forecast today. An upper level ridge of high pressure centered over NM will drift very slowly west and be located over AZ Thursday. The ridge will then build north and east through KS next weekend. The models suggest another major heat wave could develop across Nebraska Saturday, followed by a back door cold front Sunday. The models suggest h700mb temperatures peak around 17C Saturday, slightly cooler than what was predicted today. The GFS, which has shown the best skill predicting heat waves, indicates highs in the 90s and low 100s Thursday and Friday, then cooler Saturday. The forecast leans toward the slower ECM which maintains the heat through Saturday. Rain chances are just isolated through Friday. Chances POPs are in place Saturday night. It is important to note WPC suggests less than 1/10th on inch of rainfall across wrn and ncntl Nebraska. This is consistent with the GFS and ECM which show just isolated rain totals across the region. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 651 PM CDT Mon Jul 18 2022 VFR conditions are expected through the forecast period. Isolated convection approaching OGA is expected to dissipate prior to arriving into the LBF airspace. Strong southerly winds are likely to continue overnight with gradual veering to the northwest behind an approaching frontal boundary by Tuesday morning. Cannot rule out some LLWS at LBF though the greatest potential for this should remain confined to VTN. Gusty afternoon winds are likely Tuesday with peak speeds nearing 25 to 30 knots. && .FIRE WEATHER... Issued at 327 PM CDT Mon Jul 18 2022 Little or no rainfall is expected across western and north central Nebraska during the next 7 days. Critical or near critical fire weather conditions are underway this afternoon across parts of western Nebraska. There is a chance for isolated dry thunderstorms across western Nebraska this evening. Gusty winds will likely accompany the thunderstorms. A strong cold front will move through the region tonight. Very dry air and strong northwest winds Tuesday will lead to critical fire weather conditions across the Sandhills and parts of the Panhandle. Elevated fire weather conditions are likely across western Nebraska Wednesday through Saturday. The concern is humidity below 20 percent. Wind speeds during this time are generally expected to remain light at speeds of less than 15 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for NEZ210. Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ004>010-022>027-035>038-056>059-069>071-094. Red Flag Warning from 1 PM to 8 PM CDT Tuesday for NEZ206. Red Flag Warning until 7 PM MDT Tuesday for NEZ204. && SHORT TERM...CDC LONG TERM...CDC AVIATION...NMJ FIRE WEATHER...CDC
Hazardous weather outlook, Jul 18, 2:03 PM MDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 303 PM CDT Mon Jul 18 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-192015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 303 PM CDT Mon Jul 18 2022 /203 PM MDT Mon Jul 18 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Heat Advisory is in effect until 9pm CDT tonight for all counties except Garfield and Wheeler. A Red Flag Warning continues for the Panhandle and portions of southwest Nebraska through tonight. Isolated thunderstorms possible this evening along and west of Highway 83. The main hazards include gusty winds and dry lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Critical fire weather conditions are expected on Tuesday as hot temperatures, low minimum relative humidity, and gusty winds return to the region. A Red Flag Warning is now in effect for portions of western Nebraska into the Sandhills tomorrow from 1pm to 8pm CDT. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Viken/Gomez
In the hours before
Special weather statement, Jul 18, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Mon Jul 18 2022
NEZ022-035-036-056-057-059-190100-
Deuel NE-Arthur NE-McPherson NE-Garden NE-Lincoln NE-Keith NE-
721 PM CDT Mon Jul 18 2022
...Strong thunderstorms will impact portions of Arthur, Keith,
northwestern Lincoln, southeastern Garden, southwestern McPherson and
northeastern Deuel Counties through 800 PM CDT/700 PM MDT/...
At 720 PM CDT/620 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Arthur to 7 miles north of Brule. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Arthur, Paxton, Keystone, Kingsley Dam, Sarben, Lemoyne,
Roscoe, Flatts, Bucktail Lake, Three Mile Lake, Eagle Gulch
Campground, Ruthon, Haythorn Lake, Clear Creek State Wildlife
Management Area, Big Lamunyon Flats, Nevens, Broganville, McKeag and
Otter Creek Campground.
This includes the following highways...
Highway 61 between mile markers 85 and 129.
Highway 92 between mile markers 117 and 191.
Interstate 80 in Nebraska between mile markers 124 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4166 10116 4101 10132 4117 10212 4164 10205
TIME...MOT...LOC 0020Z 275DEG 22KT 4149 10185 4120 10194
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:49 PM MDT | Special Weather Statement | LBF | Arthur, McPherson | 41 min |
| Jul 18, 7:20 PM MDT | Special Weather Statement | LBF | McPherson | 40 min |
| Jul 18, 7:55 PM MDT | Special Weather Statement | LBF | Logan | 35 min |
| Jul 18, 8:19 PM MDT | Special Weather Statement | LBF | Chase | 41 min |
| Jul 18, 9:04 PM MDT | Special Weather Statement | LBF | Chase | 41 min |
| Jul 18, 10:45 PM MDT | Special Weather Statement | LBF | Hayes | 45 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.